MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS ESHEATH+ INTRODUCER SET; INTRODUCER, CATHETER

EDWARDS LIFESCIENCES EDWARDS ESHEATH+ INTRODUCER SET; INTRODUCER, CATHETER
Model Number 916ESPA
Medical Device Problem Codes Peeled/Delaminated (1454); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
As reported by a field clinical specialist, during a transfemoral transcatheter aortic valve replacement procedure using a 29mm sapien 3 ultra resilia valve, preclosing the artery was challenging due to the patient's large body habitus, and insertion of the esheath was difficult while tunneling through a long, resistant tissue tract and into the artery.Once the esheath was fully inserted, the transcatheter aortic valve replacement procedure proceeded as planned, and a 29 mm sapien 3 ultra resilia valve was successfully deployed.Insertion of the delivery system was met with moderate resistance.Upon removing the delivery system, there was significant resistance coming back through the esheath.Under fluoroscopy, it appeared that the radiopaque cuff of the esheath was no longer at the distal tip of the esheath, but rather mid sheath with the delivery system.The decision was made to remove the delivery system and esheath together.A 20mm dryseal was then introduced at the site and the vascular surgery team was called.Upon removal of the esheath and delivery system, it was identified that the inner lining of the esheath separated from the outer lining and buckled on itself.Vascular surgery repaired the arteriotomy via surgical cutdown and the patient was transferred to ccu in stable condition.Follow up from the fcs indicated that it was a working theory that the esheath possibly kinked on insertion but we did not confirm this on fluoroscopy at the time.

Brand Name
EDWARDS ESHEATH+ INTRODUCER SET
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key25233242
Report Number2015691-2026-15378
Device Sequence Number5081653
Product Code DYB
UDI-Device Identifier00690103215472
UDI-Public(01)00690103215472(17)270226(11)250226
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K200258
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number916ESPA
Device Lot Number66374187
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2026
Supplement Date Received by Manufacturer06/30/2026
Initial Report FDA Received Date05/20/2026
Supplement Report FDA Received Date07/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexMale
Patient Weight136 KG